Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 16, NWS Lake Charles, LA

May 3, 20096 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at May 3, 2009, 1:47 PM CDT for 6 parishes in Louisiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2009, 1:47 PM CDT (18:47 UTC)
Expired
May 3, 2009, 3:45 PM CDT
In force
118 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Acadia Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2267 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
3.1
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 031847
FFWLCH
LAC001-039-053-055-097-099-032045-
/O.NEW.KLCH.FF.W.0016.090503T1847Z-090503T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF BASILE...
  ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...PALMETTO...OPELOUSAS...LEONVILLE...
  KROTZ SPRINGS...ARNAUDVILLE...
  NORTHERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF CARENCRO...
  NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...IOTA...EUNICE...CHURCH POINT...
  NORTHEASTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF JENNINGS...

* UNTIL 345 PM CDT

* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH      
  FLOODING ALONG A LINE EXTENDING FROM 10 MILES EAST OF PALMETTO TO  
  CHURCH POINT TO JENNINGS...OR ALONG A LINE EXTENDING FROM MELVILLE 
  TO CHURCH POINT TO JENNINGS...MOVING EAST AT 30 MPH. RADAR         
  INDICATED RAINFALL RATES OF 2 INCHES AN HOUR WITH SOME OF THESE    
  STORMS RESULTING IN FLASH FLOODING OF ROADWAYS AND LOW LYING AREAS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  OPELOUSAS...EUNICE...CARENCRO...SUNSET AND GRAND COTEAU

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3038 9164 3028 9208 3017 9280 3041 9281
      3079 9186 3067 9176 3055 9177

$$

24
1 follow-up statement
000 
WGUS74 KLCH 032002
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
202 PM CDT SUN MAY 3 2009

LAC001-039-053-055-097-099-032045-
/O.CON.KLCH.FF.W.0016.000000T0000Z-090503T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EVANGELINE LA-ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS 
LA-ST. MARTIN LA-
202 PM CDT SUN MAY 3 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN ST. MARTIN...NORTHEASTERN JEFFERSON DAVIS...ACADIA...
NORTHERN LAFAYETTE...ST. LANDRY AND SOUTHERN EVANGELINE PARISHES...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. ALTHOUGH THE INITIAL BAND OF THUNDERSTORMS WITH HEAVY RAIN HAS 
MOVED EAST OF THE WARNED AREA...A SECOND BAND OF THUNDERSTORMS IS 
MOVING INTO WESTERN PORTIONS OF THE WARNED AREA...MAINTAINING THE 
POTENTIAL FOR FLASH FLOODING TO OCCUR. THESE STORMS WILL PRODUCE 
RAINFALL RATES OF UP TO 2 INCHES AN HOUR OVER AREAS WHERE THE GROUND 
IS SATURATED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHINGTON...
PALMETTO...OPELOUSAS...IOTA...EUNICE AND BASILE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3038 9164 3028 9208 3017 9280 3041 9281
      3079 9186 3067 9176 3055 9177

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 3, 12:42 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 3, 12:42 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 PM CDT SUN MAY 3 2009

.AVIATION...
18Z TAF ISSUANCE...MAIN FORECAST ISSUES WILL REVOLVE AROUND TIMING
OF THUNDERSTORMS. OUTFLOW BOUNDARY CURRENTLY LOCATED JUST NORTH OF
THE I-10 CORRIDOR WITH NUMEROUS THUNDERSTORMS TRAINING BEHIND IT.
CONVECTION WILL CONTINUE TO PUSH OUTFLOW TO THE SOUTH GRADUALLY
WITH OUTFLOW BOUNDARY REACHING THE COAST LATER THIS AFTERNOON.
THUS TSRA WITH IFR CEILINGS APPEAR LIKELY AT ALL SOUTHERN TAF
SITES THIS AFTERNOON AND HAVE ADDED TEMPO AND FM GROUPS TO ACCOUNT
FOR THE ACTIVITY. AMENDMENTS ARE LIKELY BASED ON LATEST RADAR
TRENDS. KAEX COULD SEE SOME -RA FOR THE NEXT COUPLE OF HOURS BUT
MOST TSRA SHOULD STAY SOUTH OF THAT AIRPORT. TSRA EXPECTED TO END
LATE THIS AFTERNOON WITH VFR CONDITIONS RETURNING. THE WIDESPREAD
RAINFALL ACROSS THE REGION WILL LIKELY LEAD TO LOWERING CEILINGS
AND POSSIBLE FOG AFTER 6Z TONIGHT.

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 1159 AM CDT SUN MAY 3 2009/

DISCUSSION...
UPDATED MOST ELEMENTS IN THE FIRST PERIOD TO DEAL WITH EAST TO
WEST ORIENTED BAND OF THUNDERSTORMS...WHICH IS NOT MOVING ANYWHERE
FAST. A FLASH FLOOD OR FLOOD WATCH WAS PONDERED...BUT THE AREA
UNDER CONSIDERATION IS ALREADY UNDER WARNINGS...SO A WATCH SEEMED
LIKE A MOOT POINT. BAND SHOULD GENERALLY CONTINUE SINKING SLOWLY
SWD INTO THE AFTERNOON HOURS.

PREV DISCUSSION... /ISSUED 757 AM CDT SUN MAY 3 2009/

UPDATE...HAVE UPDATED ZONES/GRIDS WITH TORNADO WATCH #232 FOR
ALONG AND NORTH OF LOUISIANA I-10. WATCH IN EFFECT UNTIL 3 PM.
WCN ALREADY OUT.

MARCOTTE

PREV DISCUSSION... /ISSUED 557 AM CDT SUN MAY 3 2009/

AVIATION...
STORMS DRAGGING ACROSS CENTRAL LOUISIANA AT THIS TIME WILL EXIT TO
THE EAST WHILE A SECOND STORM SYSTEM WILL MOVE INTO EASTERN
TEXAS. THIS LATEST STORM SYSTEM IS MOVING EAST AT 45 MPH. AT THIS
TIME THE STORM COMPLEX WILL SWEEP ACROSS TYLER...JASPER AND
NEWTON COUNTIES AROUND 7 AM AND INTO BEAUREGARD...VERNON
PARISHES BEFORE 8 AM. AS THE STORM SYSTEM MOVES TO THE EAST IT WILL
MOVE OUT OF THE COLD SECTOR AND INTO WARMER MORE UNSTABLE AIR
WHICH WILL MEAN STRONGER STORMS WILL DEVELOP.

BPT..LCH AND FINALLY LFT AND ARA WILL SEE SOME STORM DEVELOPMENT
ALTHOUGH THE STRONGEST STORMS WILL SWEEP WELL TO THE NORTH OF
THESE LOCATIONS. BUT WILL MONITOR THE SOUTHWARD PROGRESSION.
MVFR/IFR FOR CLOUDS AND WX FOR AEX. MVFR FOR BPT...LCH...LFT AND
ARA FOR CLOUDS AND SHWRS.

PREV DISCUSSION... /ISSUED 532 AM CDT SUN MAY 3 2009/

UPDATE...MCS CURRENTLY OVER EAST CENTRAL TEXAS TRACKING RAPIDLY
EAST. ACTIVITY HAS BEEN ELEVATED BUT EXPECTED TO BECOME SURFACE
BASED TAPPING INTO SOME ADDITIONAL MOISTURE/INSTABILITY. SEVERE
THUNDERSTORM WATCH #231 IN EFFECT UNTIL 11 AM CDT. INCLUDES OUR
INTERIOR SOUTHEAST TEXAS COUNTIES. ALSO BEAUREGARD...VERNON AND
RAPIDES OF WEST CENTRAL LOUISIANA.

MARCOTTE

PREV DISCUSSION... /ISSUED 412 AM CDT SUN MAY 3 2009/

DISCUSSION...ANOTHER IN A SERIES OF MCSS CURRENTLY MOVING ACROSS
THE ARKLATEX REGION. PROPAGATION RESULTING IN A SOUTHWARD
EXPANSION OF CONVECTION INTO CENTRAL LOUISIANA AND THE LAKES AREA
OF INTERIOR SOUTHEAST TEXAS. POST FRONTAL DEVELOPMENT ALSO OCCURRING
OVER CENTRAL/NORTH CENTRAL TEXAS.

FAIR WEATHER PATTERN COMING TO AN END TODAY. MID LEVEL TROF
MOVING THROUGH THE SOUTHERN PLAINS WILL BE SUFFICIENT TO ADVANCE
A PERSISTENT FRONTAL BOUNDARY INTO THE FORECAST AREA
OVERNIGHT...STALLING NEAR THE COAST MONDAY THEN RAPIDLY WASHING
OUT. ALONG AND AHEAD OF THIS SYSTEM AMPLE MOISTURE IN PLACE WITH
PROGGED PRECIPITABLE WATERS RUNNING AROUND 1.7 INCHES...WELL ABOVE
THE NORM FOR THIS TIME OF YEAR. WITH CONCERN FOR HEAVY
RAINFALL...HAVE INGESTED HPC QPF INTO GRIDS. STORM TOTAL PRECIP
RANGING FROM A MAXIMUM OF 2 INCHES ACROSS THE NORTHEAST PORTION OF
THE FORECAST AREA DOWN TO NEAR 0.5 INCHES OVER COASTAL SOUTHEAST
TEXAS. WAS CONTEMPLATING THE NEED FOR A FLOOD WATCH OVER OUR
NORTHERN TIER BUT CURRENT NUMBERS BELOW FLASH FLOOD GUIDANCE OF
3/4/5 INCHES FOR 1/3/6 HOURS. SPC MAINTAINING THE ENTIRE AREA IN
SLIGHT RISK FOR SEVERE EXPECTING SQUALL LINE DEVELOPMENT
ALONG/AHEAD OF FRONT. WIND DAMAGE APPEARS FAVORABLE FROM
UNIDIRECTIONAL WIND PROFILES...AS WELL AS HAIL AND A FEW
TORNADOES.

RAINS TAPER OFF FROM NORTHWEST TO SOUTHEAST THROUGH MONDAY.
EXACTLY WHERE FRONT WILL END UP IS PARTICULARLY SUSPECT AT THIS
TIME FROM NUMEROUS COLD POOLS SETTING UP FROM PREVIOUS AND ONGOING
CONVECTION. THUS WHETHER WE ACTUALLY SEE SOME LOWER
DEWPOINTS/HUMIDITY FILTER INTO THE SOUTHERN SECTIONS REMAINS
QUESTIONABLE. RETURN FLOW SETS UP TUESDAY WITH ANY COOLER OR DRIER
COMING TO AN END.

REMAINDER OF THE WEEK...WILL BE LOOKING FOR A DRY WEATHER PATTERN
WITH THE EXCEPTION OF WEDNESDAY WHEN NEXT IMPULSE APPROACHES. AT
THIS TIME IT APPEARS MAIN ENERGY AND RAINS WILL REMAIN NORTH OF
THE FORECAST AREA SO LOW END POPS WILL BE MAINTAINED. OTHERWISE
EXPECTING TEMPERATURES ABOVE THE NORM.

MARINE...OUR PERSISTENT SOUTHERLY FLOW WILL BE BRIEFLY
INTERRUPTED MONDAY AS A COLD FRONT DROPS INTO THE NORTHWEST GULF.
THIS BOUNDARY WILL RAPIDLY WASH OUT WITH A ONSHORE FLOW BECOMING
REESTABLISHED TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  81  66  86  70 /  40  40  10  10  10
KBPT  67  81  66  86  72 /  40  30  10  10  10
KAEX  64  79  61  86  69 /  40  30  10  10  10
KLFT  70  80  65  87  70 /  40  50  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 3, 4:54 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 AM CDT SUN MAY 3 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-041000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
454 AM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ACTIVE WEATHER IS EXPECTED ALONG AND AHEAD OF A COLD FRONT THAT
WILL ADVANCE ACROSS THE AREA TONIGHT. WIND PROFILES AND
INSTABILITY ARE FAVORABLE FOR A FEW SEVERE THUNDERSTORMS. PRIMARY
THREAT WILL BE DAMAGING WINDS AND HAIL...BUT ISOLATED TORNADOES
WILL ALSO BE POSSIBLE. ALONG WITH THE SEVERE WEATHER THREAT WILL
BE THE POTENTIAL FOR HEAVY RAINS PARTICULARLY NORTH OF INTERSTATE
10 WHERE 1 TO 2 INCHES WILL BE COMMON WITH ISOLATED HIGHER AMOUNTS.
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL DIMINISH MONDAY WITH AN OVERALL DRY
PATTERN EXPECTED THROUGH THE REMAINDER OF THE WEEK.
SPOTTER ACTIVATION IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Local storm report, May 3, 9:40 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
940 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     TSTM WND DMG     PINEVILLE               31.33N 92.42W
05/03/2009                   RAPIDES            LA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TREES AND POWER LINES DOWN IN
            PINEVILLE.

&&

MGRIFFIN
Local storm report, May 3, 10:14 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     FLASH FLOOD      MT. UNION               30.70N 94.02W
05/03/2009                   JASPER             TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WATER OVER HWY 1013 WEST NEAR MT.
            UNOIN.

&&

MGRIFFIN
Local storm report, May 3, 10:46 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1046 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     2 E TOLEDO BEND DAM     31.17N 93.53W
05/03/2009                   VERNON             LA   PUBLIC

            PUBLIC REPORTS TREES DOWN ON PLEASURE POINT RD AND NEAR
            HWY 191.

&&

MGRIFFIN
Local storm report, May 3, 11:49 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     FLASH FLOOD      OAKDALE                 30.82N 92.66W
05/03/2009                   ALLEN              LA   CO-OP OBSERVER

            COOP OBSERVER REPORTS SEVERAL STREETS FLOODED IN OAKDALE.

&&

SHAMBURGER
Local storm report, May 3, 12:01 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1201 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      3 WSW DERIDDER          30.83N 93.34W
05/03/2009                   BEAUREGARD         LA   LAW ENFORCEMENT

            HIGH WATER OVER SETH COLE ROAD 3 MILES WSW OF DERIDDER.

&&

MGRIFFIN
Local storm report, May 3, 1:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
116 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      WOODVILLE               30.77N 94.42W
05/03/2009                   TYLER              TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS SEVERAL ROADS WITH HIGH WATER
            ACROSS THE COUNTY.

&&

MGRIFFIN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:04 AM CDTSevere Thunderstorm WarningLCHVernon41 min
May 3, 8:26 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon49 min
May 3, 8:59 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides46 min
May 3, 9:33 AM CDTFlash Flood WarningLCHBeauregard, Vernon117 min
May 3, 9:38 AM CDTSevere Thunderstorm WarningLCHAvoyelles37 min
May 3, 9:50 AM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon40 min
May 3, 10:40 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more110 min
May 3, 11:30 AM CDTFlash Flood WarningLCHBeauregard, Vernon3 hr
May 3, 11:41 AM CDTRiver Flood WarningLCHRapides47 hr
May 3, 12:31 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 3 more119 min
May 3, 2:28 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 3 more107 min
May 3, 3:44 PM CDTFlash Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry2 hr
May 3, 4:18 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more3 hr
May 3, 5:27 PM CDTSevere Thunderstorm WarningLCHSaint Martin18 min
May 3, 5:58 PM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Martin, Vermilion19 min

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.